Format

Send to:

Choose Destination
See comment in PubMed Commons below
World J Gastroenterol. 2008 Nov 28;14(44):6774-85.

Practical guidelines for diagnosis and early management of drug-induced liver injury.

Author information

  • 1Department of Gastroenterology and Hematology, Graduate School of Medical and Pharmaceutical Sciences, University of Toyama, Sugitani, Toyama, Japan.

Abstract

The spectrum of drug-induced liver injury (DILI) is both diverse and complex. The first step in diagnosis is a suspicion of DILI based on careful consideration of recent comprehensive reports on the disease. There are some situations in which the suspicion of DILI is particularly strong. Exclusion of other possible etiologies according to the pattern of liver injury is essential for the diagnosis. In patients with suspected DILI, diagnostic scales, such as the Councils for International Organizations of Medical Sciences/Roussel Uclaf Causality Assessment Method (CIOMS/RUCAM) scale, may be helpful for the final diagnosis. Early management of DILI involves prompt withdrawal of the drug suspected of being responsible, according to serum levels of alanine aminotransferase (ALT), alkaline phosphatase (ALP), and total bilirubin (T-Bil). However, as DILI patients may show resolution of liver injury without discontinuation of the drug, it should be carefully evaluated whether the suspected drug should be discontinued immediately with adequate consideration of the importance of the medication.

PMID:
19058303
[PubMed - indexed for MEDLINE]
PMCID:
PMC2773872
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Baishideng Publishing Group Inc. Icon for PubMed Central
    Loading ...
    Write to the Help Desk